MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent an atrial fibrillation ablation procedure with a qdot micro¿ catheter and post procedure the bwi product analysis lab identified that the tip was broken at the transition with the peek housing.During the procedure toward the end of the case, blood was noticed inside the clear tip of the catheter.The case was able to be completed without replacing the catheter.No patient consequences were reported.
 
Additional Manufacturer Narrative
The product investigation was completed.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Visual inspection of the returned device was performed following j&j medtech procedures.Visual analysis revealed that the tip was broken at the transition with the peek housing, adhesive residues were observed at the area, no manufacturing deficiencies were found, additionally, reddish material around the transition and inside the pebax was observed, however, no damage in the pebax was found.The broken tip issue may have allowed the reddish material to enter all the way to the pebax area; therefore, it could be related to the issue reported.A manufacturing record evaluation was performed for the finished device 31444115l number, and no internal actions related to the reported complaint condition were identified.The reddish material inside the pebax and broken tip issues could be related to the issue reported by the customer; therefore, the customer complaint was confirmed.The potential cause of the broken tip could be related to the manipulation of the device during the procedure; however, this cannot be conclusively determined.The instruction for use states: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech¿s quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO¿ CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22097777
Report Number2029046-2025-01723
Device Sequence Number15292891
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(11)240905(17)270904(10)31444115L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139401
Device Lot Number31444115L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown